Discussions that mention paxil

Panic Disorders board


Hi Sickman,

Kaytee here.

Okay, so I have to admit this does scare me a bit. Does it help when you are switching directly over from one SSRI to another???

You know my situation, and although I am better then I was 2 weeks ago, I still don't feel like myself yet.

My friend, who is a counselor, says I am going through Celexa withdrawal and that the Paxil hasn't been in my system long enough to help............that this may take 4-6 weeks to balance out...........

I considered taking a small does of Celexa to try and offset the withdrawal, but three weeks in to this I wondered if it is really to late to do that..........

Any info would be great.
Quote from KTee:
Hi Sickman,

Kaytee here.

Okay, so I have to admit this does scare me a bit. Does it help when you are switching directly over from one SSRI to another???

You know my situation, and although I am better then I was 2 weeks ago, I still don't feel like myself yet.

My friend, who is a counselor, says I am going through Celexa withdrawal and that the Paxil hasn't been in my system long enough to help............that this may take 4-6 weeks to balance out...........

I considered taking a small does of Celexa to try and offset the withdrawal, but three weeks in to this I wondered if it is really to late to do that..........

Any info would be great.


Dear KTee,
I am glad that you are switching to something else, not just cold turkey all together. Yes I do think that it does help to be moving from one to another but that is only my opinion. I really wish you would ask this of your Doctor or see if you can get a Psychratrist to answer this for you. At least ask a pharmicist his opinion as to the compatablility of Celexa with paxil and what his opinion would be on the move from one to the other. Three weeks into this, it might be better to just ride it out and not introduce what you have taken away. I am no expert on this, I just know what happened to me. I really wish you would get some expert on medications to advise you on this. The verterans hospital that I now go to does have persons wing from one to the other but I will tell you that the head pharmicist is the one that determines how this is done, not the Psychratrists. That may be your resource to ease your mind and your symptoms. I did not mean to scare you, I really didn't. They may tell you that the switch you are making is fine and will clear up soon. I just want people not to quit mental drugs cold turkey. I may be one in several million, but that does not mean that there are not more out there. Seek out and Expert and let us know what he or she says. Take care of yourself.

Sincerely,

Sickman :)
Thanks for your info. I am just on edge trying to adjust to this change........had no idea it would be this difficult............guess I just need to hang in there.......like you've said before, this may bring me up and down for a while............but I do feel better that I switched from one to the other instead of cold turkey going off........I would never do that..........it scares me what it might do to me............tapering is the key.......
I just didn't realized I would still get Celexa withdrawal when switching directly over to Paxil..........hind sight!

Thanks again!
Quote from Chantel2003:
Hi Sickman :wave:

I was told by my doctor that I could quit Klonopin(1mg) cold turkey and that I should not have any side effects. Well, the first day went real good. I felt great. I thought I was on the road to recovery. But, the second and third days were horrible. I was in bed for 2 days. I had some symptoms of panic too. Not as bad as before, but enough to make me miserable. He still says that it is not the benzo that did that to me. It's funny that the next day I was fine....after I started taking the Klonopin again.

I don't think these doctors know enough. The good thing is, he let me stay on and said that it was okay because I'm on such a low dose.

Anyway, thanks for the post:)

Chantel :angel:


HI Chantel,

I took Klonopin for a year and a half about 7 years ago. I was taken off of it abruptly and got very ill. I had to taper down very slowly until I had a speck remaining. It took a while.

Hi Sickman,

I did check with some professionals on this Celexa to Paxil switch I've been doing............this has been tough..........and the way it has been explained to me is that I am trying to adjust to the Paxil and at the same time withdrawal from the Celexa (since it was not tapered down and the Paxil taperd up). I was advised to give it 4-6 weeks to ease up and for my head to level out. I feel horrible........it feels like I'm not thinking clear........and my head feels as if something is squeezing on my brain..........plus my appetite is low.........I mentioned stopping the Paxil and was told absolutely not.........that stopping the Paxil at this point could make things worse.........the counselor really doesn't think it's so much the Paxil doing this to me as it is the withdrawal from the Celexa........she says my brain is adjusting to the new pathways and all I can do is wait ............she thinks it will adjust.......but not as quick as I would like it to..........I notice this more at work because there I multi task all day....

Anyhow, if anyone else out there has experieinced this, any words of encouragement would be appreciated.........

Kaytee:-)
Dear KayT,

Thanks for replying back to us all about your consultation with the change from celexa to paxil. Asking about the medications like you did was a very smart thing to do and we all learned something about when doing this, never stop taking the new drug you have started. Well it seems it will be a hump to go over but you should feel better knowing this and will make the adjustment with time. Chin up and hang in there.

Sincerely,

Sickman :)
I'd just like to add that I took 2 months to withdraw
from 25mg of Zoloft... (I was on it a total of 6 months)... every two weeks I would slice off a bit more from each pill until I was literally taking a crumb the last two weeks. I thought I would avoid withdrawal symptoms by doing it this way, but 3 weeks after stopping the medication, I started having very strange twitching in my eyebrows and I experienced a few of the celebrated brain zaps. I also had weird jumpy feelings in my neck and shoulders that lasted for over a month.

It's been 2.5 months since I discontinued and I finally feel like I'm coming out of the withdrawal woods... except for the 10 pounds I gained (while on Zoloft) that I can't seem to lose (have been trying since September and haven't lost 1 pound yet!). But it is the holidays, so I'm cutting myself some slack and I'm going to try again to lose it in January.

So I completely agree -- take your time to withdraw. My opinion is slower is better.

And, I have heard that the drug companies only test these medications for short periods of time... some of them only test for 6 weeks! I think the PDR lists Zoloft as being tested for 3 months (I don't have a copy of the PDR, so someone correct me if I'm wrong). So all the side effects that are listed are from test-subjects taking these medications for 3 months or less!

As for AD's being "cure-alls", in the last month, I've had 2 friends tell me they were prescribed anti-depressants for non-depression/anxiety related problems. One friend had a "restless leg" problem and her doctor prescribed Paxil. She fortunately talked to another friend who told her to take magnesium and that cleared up the problem. So thankfully she didn't end up taking the Paxil. And then another friend told me her doctor prescribed Prozac to help her lose weight! Unbelievable! I told her it might help her lose weight initially, but that it could do harm long-term to her metabolism.

CarrieLynn